Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 184, NWS Nashville, TN

July 22, 2005Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 22, 2005, 6:26 AM CDT for Williamson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2005, 6:26 AM CDT (11:26 UTC)
Expired
Jul 22, 2005, 7:00 AM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Williamson County, TN

The radar

The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2969 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2969 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 221127
SVROHX
TNC187-221200-
/O.NEW.KOHX.SV.W.0184.050722T1126Z-050722T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
626 AM CDT FRI JUL 22 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF FRANKLIN

* UNTIL 700 AM CDT

* AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FRANKLIN...AND MOVING SOUTH
  AT 25 MPH.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3603 8676 3592 8694 3584 8701 3583 8669

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:22 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 22, 3:22 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
322 AM CDT FRI JUL 22 2005

.DISCUSSION...
LARGE THUNDERSTORM COMPLEX OVER NRN AND CNTRL KY APPEARS TO HAVE
ITS SITES SET ON MIDDLE TN. THE STORMS ARE MOVING TOWARD THE
SOUTH SOUTHEAST AT 30 MPH. A LARGE AREA OF SHOWERS AND EMBEDDED
THUNDERSTORMS EXISTS BEHIND THE INITIAL SURGE OF STRONGER STORMS.
IR SAT IMAGERY DOES INDICATE THAT THE CLOUD TOPS HAVE WARMED OVER
THE PAST SEVERAL HOURS.

MODELS DO SPREAD MOISTURE ACROSS THE CWA LATER TODAY. SO...IT
APPEARS THAT THE ACTIVITY TO THE NORTH WILL HOLD TOGETHER AS IT
MOVES SOUTHWARD. TEMPS ARE CURRENTLY QUITE WARM ACROSS THE MID STATE
AND DEW POINTS ARE RATHER ELEVATED AS WELL. THESE PREEXISTING
CONDITIONS WILL HELP TO FUEL THE ACTIVITY TO THE NORTH WHEN IT DOES
ARRIVE.

SOME OF THE STORMS ARE CURRENTLY SEVERE ACROSS NRN KY AND SOUTHERN
IN. A SLIGHT RISK OF SVR STORMS DOES EXIST TODAY ACROSS THE MID
STATE SO THE SOUTHWARD EXTENSION OF A WATCH BOX CANNOT BE RULED OUT
FOR A LITTLE LATER THIS MORNING.

FOR POPS...INITIAL THINKING WAS TO GO WITH 50% ACROSS THE PLATEAU
AND 40% ELSEWHERE. HOWEVER...GIVEN THE LATEST RADAR TRENDS...POPS
WILL LIKELY NEED TO BE HIGHER. WILL ADJUST POPS UPWARD ACCORDING TO
RADAR AND IR TRENDS AS WE GET TOWARD 4 AM.

FOR TEMPS TODAY...WILL UNDERCUT THE MAV SLIGHTLY GIVEN THE
APPROACHING PRECIP COMPLEX.

SFC BOUNDARY MOVES SOUTH OF THE AREA TONIGHT. WILL STILL INCLUDE A
CHANCE OF EVENING SHOWERS AND STORMS ACROSS THE SOUTHERN ZONE. ON
SATURDAY...UPPER HIGH BEGINS TO EXERT ITS FORCE ACROSS THE MID
STATE. HOT AND HUMID WEATHER TO THEN PREVAIL ALL THE WAY THROUGH
MONDAY WITH UPPER 90S FOR HIGHS WEST OF THE PLATEAU. MIN TEMPS WILL
DROP BACK DOWN TO NEAR SEASONAL LEVELS...AS DEW POINTS A FEW DEGREES
LOWER WILL BE IN PLACE.

IN THE EXT...UPPER HIGH SHIFTS EAST OF TN ON TUESDAY. THIS WILL
ALLOW A COLD FRONT TO PUSH ACROSS THE AREA BY THURSDAY. A CHANCE OF
SHOWERS AND THUNDERSTORMS WILL EXIST ALONG AND JUST AHEAD OF THE
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE   93 72 95 73 / 70 0 10 10
CLARKSVILLE 94 72 95 73 / 60 0 10 10
CROSSVILLE 87 67 89 67 / 80 10 10 10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

21
Hazardous weather outlook, Jul 21, 10:30 AM CDT, 19 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 AM CDT THU JUL 21 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-221030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1030 AM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE
AREA...A FEW OF WHICH MAY BECOME SEVERE...WITH DAMAGING WINDS...
DURING THE AFTERNOON.

AFTERNOON HEAT INDICES OF 100 TO 105 DEGREES THIS AFTERNOON WILL
OCCUR ACROSS THE WESTERN TWO THIRDS OF THE MID STATE...WITH THE
HIGHEST READINGS IN THE NORTHWEST. ANYBODY WITH OUTDOOR ACTIVITIES
PLANNED SHOULD PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...
THOSE WITH HEALTH PROBLEMS AND THOSE WITHOUT AIR CONDITIONING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MORE SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW OF
WHICH COULD BECOME SEVERE...WITH DAMAGING WINDS.

A HOT AIR MASS IS EXPECTED TO REMAIN OVER THE REGION INTO THE
WEEKEND. MANY LOCATIONS ACROSS THE WESTERN TWO THIRDS WILL REACH
INTO THE MID TO UPPER 90S...WITH HEAT INDICES NEAR 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED.

MAG

In the hours before

Special weather statement, Jul 22, 5:25 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT FRI JUL 22 2005

TNZ006>009-026>030-221125-
CHEATHAM-DAVIDSON-MACON-MONTGOMERY-ROBERTSON-SMITH-SUMNER-TROUSDALE-
WILSON-
525 AM CDT FRI JUL 22 2005

...A STRONG GUST FRONT...AHEAD OF APPROACHING THUNDERSTORMS...
WAS MOVING OVER THE NORTH CENTRAL MIDDLE TENNESSEE COUNTIES...

NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS
PRODUCING A GUST FRONT WITH WINDS FROM 40 TO 45 MPH OVER
MONTGOMERY...ROBERTSON...SUMNER AND MACON COUNTIES.  THIS GUST FRONT
WAS MOVING RAPIDLY SOUTHWARD.

WINDS OVER 40 MPH COULD BRING DOWN SMALL LIMBS. ALSO...FREQUENT
LIGHTNING WILL OCCUR WITH THESE THUNDERSTORMS. DURING THIS MORNING
RUSH HOURS...DRIVERS SHOULD BE ALERT FOR POOR VISIBILITY IN THE HEAVY
RAIN...AND PONDING OF WATER ON THE ROADS.

31
Special weather statement, Jul 22, 6:23 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
623 AM CDT FRI JUL 22 2005

TNZ059-062-063-221210-
CANNON-RUTHERFORD-WILLIAMSON-
623 AM CDT FRI JUL 22 2005

...A STRONG GUST FRONT...AHEAD OF APPROACHING THUNDERSTORMS...
IS MOVING ACROSS CENTRAL MIDDLE TENNESSEE...

NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS
PRODUCING A GUST FRONT WITH WINDS FROM 40 TO 45 MPH OVER
WILLIAMSON...RUTHERFORD...AND CANNON COUNTIES. THIS GUST FRONT WAS
MOVING RAPIDLY SOUTHWARD.

WINDS OVER 40 MPH COULD BRING DOWN SMALL LIMBS AND SHALLOW ROOTED
TREES. ALSO...OCASSIONAL WILL OCCUR WITH THESE THUNDERSTORMS. DURING
THIS MORNING RUSH HOURS...DRIVERS SHOULD BE ALERT FOR POOR VISIBILITY
IN THE HEAVY RAIN...AND PONDING OF WATER ON THE ROADS.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 6:49 PM CDTSevere Thunderstorm WarningOHXDickson, Montgomery26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.